Hail, Taylor
- When
- May 5, 5:21 PM CST to 5:36 PM CST
- Where
- Taylor County, Tuscola
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.550, -99.517
Hail covered the ground from Tuscola to 6 miles southeast of Buffalo Gap
30 hail, 4 thunderstorm wind, 2 funnel cloud, 2 tornado, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 5, 5:20 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAY 5 2006 .AVIATION... SCT TSTMS DEVELOPING ACROSS THE BIG COUNTRY. TORNADO WATCH IN EFFECT FOR WEST CENTRAL TEXAS UNTIL 06/03Z. OTHER STORMS WILL DEVELOP FURTHER SOUTH ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. STRONG UPPER LEVEL DYNAMICS ROTATING ACROSS THE AREA ALONG WITH SURFACE BOUNDARIES WILL RESULT IN POSSIBLE SEVERE WEATHER TONIGHT. CURRENTLY GOING WITH VRB35G45KT 3SM TSRAGR IN THE KABI TAF UNTIL 06/02Z. AREAS OF MVFR CIGS OF BKN020-030 WILL DEVELOP AFTER 06/03Z. && .PREV DISCUSSION... (ISSUED 142 PM CDT FRI MAY 5 2006) UPDATE... UPDATED ZONES TO ADD TORNADO WATCH HEADLINE. PREV DISCUSSION... (ISSUED 104 PM CDT FRI MAY 5 2006) SHORT TERM... ANOTHER ROUND OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT...AS SPC DAY 1 OUTLOOK HAS THE SOUTHERN HALF OF THE CWFA IN A MODERATE RISK. STORMS WILL FIRE ALONG NW-SE SURFACE BOUNDARY NEAR A KMAF-KSJT-BRADY LINE AND ALONG DRYLINE ACROSS EXTREME SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. SUPERCELLS ARE A GOOD BET DUE TO SBCAPE VALUES OF 2000 TO 3000 J/KG AND 0-6KM SHEAR OF 50 TO 60 KNOTS. MAIN SEVERE THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ALSO...0-3KM HODOGRAPHS SHOW GOOD CLOCKWISE TURNING WITH HELICITY VALUES OF 150 TO 300...SO THERE IS POTENTIAL FOR TORNADOES. LOW LEVEL MOISTURE AXIS IS CURRENTLY LOCATED ALONG A KCOT-KSOA-KINK-KHOB LINE. GOING WITH LKLY POPS ACROSS THE CWFA TONIGHT AS AN MCS WILL FORM BY 06/06Z AN MOVE EAST-SOUTHEAST TOWARD CENTRAL TEXAS. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY DUE TO HIGH PW VALUES. WILL KEEP CHC POPS GOING FOR SATURDAY AS SOME INSTABILITY AND SHEAR STILL PRESENT ALONG WITH SURFACE BOUNDARY. LONG TERM... MAINLY SLGT CHC POPS FOR SATURDAY NIGHT THROUGH MONDAY NIGHT...THEN A DRY FORECAST TUESDAY THROUGH FRIDAY AS UPPER HEIGHTS BUILD AND MID LEVEL CAPPING INCREASES. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MUCH OF THE AREA MONDAY THROUGH WEDNESDAY. COOL FRONT TO MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE NEXT WEEK...WITH HIGHS IN THE 80S THURSDAY AND FRIDAY. .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT FRI MAY 5 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 132 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH LATE EVENING...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. INCREASING WIND SHEAR AND MODERATE TO HIGH ATMOSPHERIC INSTABILITY WILL LEAD TO A POTENTIAL FOR RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS AFTER 3 PM. VERY LARGE AND DESTRUCTIVE HAIL AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALIZED FLASH FLOODING WILL BE ASSOCIATED WITH LONG LIVED SUPERCELL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...MAINLY EAST OF AN ABILENE TO JUNCTION LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM THIS AFTERNOON INTO THE EARLY MORNING HOURS SATURDAY. 14
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 502 PM CDT FRI MAY 5 2006 TXZ066-073-139-052300- RUNNELS TX-COLEMAN TX-CONCHO TX- 502 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT FOR RUNNELS...COLEMAN AND CONCHO COUNTIES... AT 500 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF MILLERSVIEW...OR ABOUT 6 MILES SOUTHEAST OF PAINT ROCK...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134 BY 530 PM CDT IVIE RESERVOIR NEAR CONCHO PARK MARINA BY 540 PM CDT LEADAY BY 550 PM CDT VOSS BY 600 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 514 PM CDT FRI MAY 5 2006 TXZ066-127-052315- TAYLOR TX-RUNNELS TX- 514 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR TAYLOR AND RUNNELS COUNTIES... AT 510 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER WINGATE...OR ABOUT 12 MILES NORTHWEST OF WINTERS...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HAPPY VALLEY AND DRASCO BY 525 PM CDT BRADSHAW BY 535 PM CDT LAKE ABILENE BY 550 PM CDT TUSCOLA BY 555 PM CDT BUFFALO GAP BY 605 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 542 PM CDT FRI MAY 5 2006 TXZ066-052315- RUNNELS TX- 542 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR RUNNELS COUNTY... AT 540 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF WINTERS...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINTERS AND WINTERS LITTLE ELM LAKE BY 550 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 608 PM CDT FRI MAY 5 2006 TXZ049-052345- FISHER TX- 608 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT FOR FISHER COUNTY... SEVERE THUNDERSTORMS 8 MILES EAST OF SNYDER AT 604...WERE MOVING NORTHEAST AT 30 MPH. LOOK FOR POSSIBLE WARNINGS FOR FISHER COUNTY AS THIS STORM APPROACHES FISHER COUNTY WITH HAIL UP TO GOLF BALL. AREAS WEST AND NORTH OF ROTAN SHOULD SHOULD LOOK OUT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
The Dyess AFB radar (KDYX), 25 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
30 hail, 4 thunderstorm wind, 2 funnel cloud, 2 tornado, 1 flash flood. Local standard time, as filed.
Hail covered the ground from Tuscola to 6 miles southeast of Buffalo Gap
The hail storm dropped hail stones from the size of golfball to baseball size. The large hail along with wind gusts to near 50 mph damaged several homes, vehicles, farm equipment, windows, windshields, skylights and roofs in the hardest hit towns of Sylvester and McCaulley. The hail also stripped leaves and bark off trees. The storm produced a northwest to southeast hail swath about two miles wide that extended from Hobbs and Rotan to Sylvester.
The combination of strong winds and large hail damaged the roof of the Hawley Volunteer Fire Department.
Extensive damage was reported around Lake fort Phantom Hill with numerous reports of baseball size hail causing broken windows.
Law enforcement reported two brief touchdowns in a pasture near Lake Fort Phantom Hill.
The strongs winds blew a roof off of a home
A tornado uprooted a large mesquite tree and willow tree. The mesquite tree was approximately 4 feet wide at the base.
Hailstones from golfball to tennis ball size damaged windshields, skylights, and roofs to almost every residence, out building, exposed vehicle, and carport located in Coleman. The large hail also littered lawns with leaves and branches and even killed birds. The large hail also left big dents in the ground.
The large hail stones damaged vehicle windshields in Moran.
Hailstones to the size of baseballs broke car windshields in Bangs and tennis ball size hail fell in Brownwood with little or no rain. This hail storm stretched from 3 miles northwest of Bangs to Brownwood.
Tennis ball size hail was reported on US Hwy 84 between Brownwood and Bangs
A 100 year old tree was uprotted by winds produced by a wake low located behind a line of thunderstorms
Law enforcement officials reported major flooding at various locations across the city of Brownwood. High water rescues were performed at several flooded intersections.
This was one of the worst severe episodes of the 2006 spring severe weather season. There were several long lived supercells that produced large hail swaths with hail sizes ranging up to baseball size hail that produced widespread damage across several West Central Texas towns or communities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507926, 5507927, 5507928, 5507929, 5507930, 5507931, 5507932, 5507933, 5507935, 5507934, 5509133, 5509135, 5509136, 5509137, 5509134, 5509138, 5509139, 5509205, 5509206, 5509207, 5509208, 5509209, 5509210, 5509211, 5509212, 5509213, 5509214, 5509215, 5507936, 5507937, 5507938, 5507998, 5507999, 5508000, 5508001, 5508002, 5508003, 5508004, 5508005.